Thunderstorm Wind, Eddy
- When
- June 28, 12:50 AM MST
- Where
- Eddy County, Artesia Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 32.850, -104.470
The Automated Weather Observing System at Artesia (KATS) recorded a wind gust of 58 mph. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
The Automated Weather Observing System at Artesia (KATS) recorded a wind gust of 58 mph. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 27, 1:47 PM MST, 11 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 347 PM CDT WED JUN 27 2007 .DISCUSSION... AFTER LAST NIGHTS WIDESPREAD SEVERE WEATHER...IT APPEARS THAT TONIGHT WILL BE SOMEWHAT CALMER. WEAK FRONT OR CONVECTIVE BOUNDARY ASSOCIATED WITH LAST NIGHTS CONVECTIVE SYSTEM HAS PUSHED INTO CENTRAL TEXAS WITH A SURFACE LOW NOW IN SOUTHWEST OKLAHOMA. AIRMASS BEHIND BOUNDARY IS STILL QUITE MOIST...THOUGH BOUNDARY LAYER IS SOMEWHAT COOLER THAN YESTERDAY. SPECIAL 18Z SOUNDING REVEALS LOW LEVEL TEMPERATURES 2 DEGREES CELSIUS COOLER THAN PROGGED BY NAM BUFR SOUNDING...SO EXPECT CAPPING TO BE MORE SIGNIFICANT THAN SHOWN BY NAM 12Z RUN. LOW OVER SOUTHWEST OKLAHOMA LOOKING SOMEWHAT TROPICAL IN NATURE WITH UPPER LEVEL DIVERGENCE APPARENT ON WATER VAPOR IMAGERY. AS SUCH... WOULD EXPECT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY INTO THE EARLY EVENING IN NORTHEAST PART OF FORECAST AREA...WHERE CUMULUS DEVELOPMENT IS MORE WIDESPREAD ON VISIBLE SATELLITE IMAGERY. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE IN THE MOUNTAINOUS AREAS WHERE UPSLOPE FLOW COULD HELP BREAK CAP. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ELSEWHERE. NO APPARENT EXISTING BOUNDARIES OR UPPER LEVEL WAVES UPSTREAM...AND LOW LEVEL WINDS LARGELY NORTH TO NORTHEAST WILL MINIMIZE CONVERGENCE ON ANY BOUNDARIES THAT MAY DEVELOP...SO LARGE SCALE ORGANIZATION IS NOT EXPECTED. MOST ACTIVITY SHOULD DIE OFF WITH LOSS OF HEATING. THERE IS SOME CONCERN THAT WITH ANTECEDENT PRECIPITATION AND PRECIPITABLE WATER NEAR 1 1/2 INCHES OVER THE LOW ROLLING PLAINS THAT ISOLATED FLASH FLOODING COULD OCCUR. THOUGH WIDESPREAD HEAVY RAIN IS NOT EXPECTED...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF INTENSE RAINFALL RATES. PERSISTENT SHEAR AXIS REMAINS THE MAIN WEATHER CHALLENGE THROUGH THE EXTENDED FORECAST. IT SHOULD REMAIN CLOSE ENOUGH TO THE EASTERN PERMIAN BASIN THROUGH FRIDAY FOR A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS...WITH LOWER POPS ACROSS THE WESTERN PERMIAN BASIN AND THE MOUNTAINS. BY THIS WEEKEND AND EARLY NEXT WEEK THE SHEAR AXIS IS PROGGED TO SHOW SOME SIGNS OF RETROGRADING TO THE SOUTHWEST TOWARD NORTHERN MEXICO AS THE ROCKY MOUNTAIN HIGH EXPANDS. SHIFTED BEST POPS TOWARD THE SOUTHEAST PERMIAN BASIN AND THE BIG BEND CLOSEST TO THE PROJECTED PATH THIS WEEKEND THROUGH EARLY NEXT WEEK. GENERALLY WENT COOLER THAN MEXMOS GUIDANCE (ESPECIALLY IN THE EAST) FOR TEMPERATURES WITH PERSISTENT SHEAR AXIS IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 85 67 86 / 30 20 30 30 CARLSBAD NM 74 95 69 92 / 30 10 20 10 DRYDEN TX 71 90 69 89 / 30 20 20 30 FORT STOCKTON TX 70 91 67 87 / 20 10 20 20 GUADALUPE PASS TX 66 87 62 84 / 40 20 30 10 HOBBS NM 65 93 67 90 / 20 10 20 10 MARFA TX 61 87 58 81 / 50 20 30 10 MIDLAND INTL AIRPORT TX 68 88 68 88 / 10 10 30 20 ODESSA TX 69 90 67 88 / 10 10 30 20 WINK TX 70 96 69 93 / 20 10 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT WED JUN 27 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 148 PM CDT WED JUN 27 2007 /1248 PM MDT WED JUN 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ABUNDANT MOISTURE ROTATING AROUND LOW PRESSURE IN SOUTHWESTERN OKLAHOMA THIS AFTERNOON WILL FAVOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS AS TEMPERATURES WARM THIS AFTERNOON... MAINLY OVER THE LOW ROLLING PLAINS AND THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE REST OF THE AREA. MOST ACTIVITY SHOULD WANE BY MIDNIGHT. WITH A TROPICAL AIRMASS IN PLACE...ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN... RESULTING IN A SLIGHT CHANCE OF FLASH FLOODING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE THROUGH TONIGHT...THOUGH WINDS GUSTING TO 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 AM CDT THU JUN 28 2007 NMZ028-280845- EDDY COUNTY PLAINS- 144 AM MDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF COTTONWOOD AT 144 AM MDT...MOVING SOUTH AT 15 MPH. THIS STORM IS PART OF A LARGER LINE OF STORMS APPROACHING THE NORTH EDDY COUNTY LINE. GUSTY WINDS TO 50 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE FROM HOPE...TO ARTESIA...COTTONWOOD...AND LOCO HILLS THROUGH 245 AM MDT.
The Holloman AFB radar (KHDX), 156 km away, was scanning. The volume nearest the first event began at 07:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41934.